Alert archive / Wisconsin / Gale Warnings in 2016

Gale Warning 6, NWS Green Bay, WI

March 15, 2016

NWS Green Bay, WI issued this gale warning at Mar 15, 2016, 4:37 AM CDT. It took effect at Mar 15, 2016, 10:00 PM CDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 4:37 AM CDT (09:37 UTC)
In effect from
Mar 15, 2016, 10:00 PM CDT
Expired
Mar 17, 2016, 1:00 AM CDT
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

924 
WHUS73 KGRB 150937
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
437 AM CDT TUE MAR 15 2016

...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST
WINDS WEDNESDAY AFTERNOON AND EVENING...

.A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN
TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN
LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON
WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP...
ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS
OVER 35 KNOTS ARE EXPECTED.

DENSE MARINE FOG WILL IMPACT LAKE MICHIGAN TODAY...WITH
VISIBILITIES DROPPING TO LESS THAN ONE MILE AT TIMES.

LMZ541>543-151745-
/O.NEW.KGRB.MF.Y.0004.160315T0937Z-160315T2100Z/
/O.NEW.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
437 AM CDT TUE MAR 15 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT
THURSDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE
FOG ADVISORY IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* EAST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GALE FORCE GUSTS
  OVER 35 KTS LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING.
  AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL
  DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY
  AFTERNOON AND EARLY EVENING.

* WAVES WILL INCREASE TO 6 TO 9 FEET LATE TONIGHT INTO WEDNESDAY.

* DENSE MARINE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE
  AT TIMES TODAY. THIS MAY CAUSE NAVIGATION PROBLEMS FOR SOME
  MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
KIECKBUSCH
9 follow-up statements
607 
WHUS73 KGRB 151452
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT TUE MAR 15 2016

...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST
WINDS WEDNESDAY AFTERNOON AND EVENING...

.A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN
TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN
LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON
WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP...
ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS
OVER 35 KNOTS ARE EXPECTED.

DENSE MARINE FOG WILL CONTINUE TO IMPACT LAKE MICHIGAN
TODAY...WITH VISIBILITIES DROPPING TO LESS THAN ONE MILE AT TIMES
AND BRIEFLY TO AROUND ONE-QUARTER MILE IN LOCALIZED SPOTS.

LMZ541>543-152300-
/O.CON.KGRB.MF.Y.0004.000000T0000Z-160315T2100Z/
/O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
952 AM CDT TUE MAR 15 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
CDT THURSDAY...

* EAST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GALE FORCE GUSTS 
  OVER 35 KTS LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING. 
  AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL 
  DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY 
  AFTERNOON AND EARLY EVENING. 

* WAVES WILL INCREASE TO 6 TO 9 FEET LATE TONIGHT INTO WEDNESDAY.
  THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR COUNTY ON
  WEDNESDAY.

* DENSE MARINE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE 
  MILE AT TIMES TODAY. THIS MAY CAUSE NAVIGATION PROBLEMS FOR 
  SOME MARINERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
099 
WHUS73 KGRB 152040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 PM CDT TUE MAR 15 2016

...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST
WINDS WEDNESDAY AFTERNOON AND EVENING...

.A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN
TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN
LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON
WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP...
ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS
OVER 35 KNOTS ARE EXPECTED.

DENSE MARINE FOG WILL CONTINUE TO IMPACT PORTIONS OF LAKE
MICHIGAN THIS AFTERNOON AND EVENING...WITH VISIBILITIES DROPPING
TO LESS THAN ONE MILE AT TIMES AND BRIEFLY TO AROUND ONE-QUARTER
MILE IN LOCALIZED SPOTS. 

LMZ541>543-160445-
/O.EXT.KGRB.MF.Y.0004.000000T0000Z-160316T0300Z/
/O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
340 PM CDT TUE MAR 15 2016

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
CDT THURSDAY...

* EAST WINDS WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS OVER
  35 KTS LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THEN
  AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL
  DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY
  AFTERNOON AND EARLY EVENING SOUTH OF STURGEON BAY.

* WAVES WILL INCREASE TO 6 TO 10 FEET LATE TONIGHT INTO WEDNESDAY.
  THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR COUNTY.

* DENSE MARINE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE
  AT TIMES THIS AFTERNOON AND EVENING. THIS MAY CAUSE NAVIGATION
  PROBLEMS FOR SOME MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BERSCH
149 
WHUS73 KGRB 160019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
719 PM CDT TUE MAR 15 2016

...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST
WINDS WEDNESDAY AFTERNOON AND EVENING...

.A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN
TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN
LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON
WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP...
ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS
OVER 35 KNOTS ARE EXPECTED.

LMZ541>543-160830-
/O.CAN.KGRB.MF.Y.0004.000000T0000Z-160316T0300Z/
/O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
719 PM CDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE DENSE
FOG ADVISORY. 

* EAST WINDS WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS OVER 35
  KTS LATE THIS EVENING AND CONTINUE THROUGH EARLY WEDNESDAY
  MORNING. THEN AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST
  WINDS WILL DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY
  WEDNESDAY AFTERNOON AND EARLY EVENING SOUTH OF STURGEON BAY.

* WAVES WILL INCREASE TO 6 TO 10 FEET LATE TONIGHT INTO 
  WEDNESDAY. THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR 
  COUNTY. 

* WIDESPREAD DENSE FOG IS NO LONGER EXPECTED ON LAKE MICHIGAN...
  HOWEVER PATCHY DENSE FOG WILL STILL BE POSSIBLE...REDUCING
  VISIBILITIES TO LESS THAN ONE MILE AT TIMES THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BERSCH
075 
WHUS73 KGRB 160236
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
936 PM CDT TUE MAR 15 2016

...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST
WINDS WEDNESDAY AFTERNOON AND EVENING...

.A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN
TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN
LATE THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON
WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP...
ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS
OVER 35 KNOTS ARE EXPECTED.

LMZ541>543-161045-
/O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
936 PM CDT TUE MAR 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* EAST WINDS WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS OVER 
  35 KTS LATE THIS EVENING AND CONTINUE THROUGH EARLY WEDNESDAY 
  MORNING. THEN AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST 
  WINDS WILL DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY 
  WEDNESDAY AFTERNOON AND EARLY EVENING SOUTH OF STURGEON BAY. 

* WAVES WILL INCREASE TO 6 TO 10 FEET LATE TONIGHT INTO WEDNESDAY.
  THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BERSCH
245 
WHUS73 KGRB 161014
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
514 AM CDT WED MAR 16 2016

...GALE FORCE EAST WINDS EARLY THIS MORNING FOLLOWED BY GALE
FORCE SOUTHWEST TO WEST WINDS WEDNESDAY AFTERNOON AND EVENING...

.A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL LIFT INTO NORTHEAST
WISCONSIN LATER TODAY. STRONG EAST WINDS WILL GRADUALLY TAPER OFF
THIS MORNING. AS THE LOW DRIFTS NORTH THIS AFTERNOON...STRONG
SOUTHWEST TO WEST WINDS WILL DEVELOP AND CONTINUE INTO THE
EVENING. GALE FORCE GUSTS TO 35 TO 45 KNOTS ARE EXPECTED.

LMZ541>543-161815-
/O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
514 AM CDT WED MAR 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* EAST GALES TO 35 TO 40 KTS WILL TAPER OFF THIS MORNING.
  SOUTHWEST TO WEST GALES TO 35 TO 45 KTS WILL DEVELOP THIS
  AFTERNOON AND CONTINUE INTO THE EVENING BEFORE WEAKENING.
  GUSTS MAY APPROACH STORM FORCE SOUTH OF MANITOWOC DURING
  THE LATE AFTERNOON. 

* WAVES HEIGHTS WILL BE 6 TO 10 FEET THIS MORNING...THEN SUBSIDE
  TO 4 TO 7 FT LATER TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
KIECKBUSCH
018 
WHUS73 KGRB 161451
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
951 AM CDT WED MAR 16 2016

...GALE FORCE GUSTS OUT OF THE SOUTHWEST TO WEST WEDNESDAY
AFTERNOON AND EVENING...

.A RAPIDLY DEEPENING LOW PRESSURE SYSTEM IS LIFTING THROUGH
NORTHEAST WISCONSIN LATER TODAY. STRONG EAST WINDS ARE BEGINNING
TO TAPER OFF THIS MORNING. AS THE LOW CONTINUES TO DRIFT NORTH
THIS AFTERNOON...STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP AND
CONTINUE INTO THE EVENING. GALE FORCE GUSTS TO 35 TO 45 KNOTS ARE
EXPECTED.

LMZ541>543-162300-
/O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
951 AM CDT WED MAR 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* AFTER A BRIEF LULL THIS MORNING...WINDS WILL VEER TO SOUTHWEST
  TO WEST. GALES TO 35 TO 45 KTS WILL DEVELOP THIS AFTERNOON AND
  CONTINUE INTO THE EVENING BEFORE WEAKENING. GUSTS MAY APPROACH
  STORM FORCE SOUTH OF MANITOWOC DURING THE LATE AFTERNOON.

* WAVES HEIGHTS OF 5 TO 9 FEET THIS MORNING SHOULD SUBSIDE TO 4
  TO 7 FT LATER TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
760 
WHUS73 KGRB 162053
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT WED MAR 16 2016

...GALE FORCE GUSTS OUT OF THE SOUTHWEST TO WEST THIS AFTERNOON
AFTERNOON AND EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM LIFTING THROUGH THE NORTHERN GREAT
LAKES WILL CONTINUE TO PRODUCE STRONG SOUTHWEST TO WEST WINDS
INTO THE EARLY EVENING. GALE FORCE GUSTS TO 35 TO 45 KNOTS ARE
EXPECTED.

LMZ541>543-170500-
/O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
353 PM CDT WED MAR 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* SOUTHWEST TO WEST WIND TO 30 KTS WITH GALE FORCE GUSTS TO AROUND
  40 KTS EARLY THIS EVENING BEFORE WEAKENING TO 15 TO 25 KTS WITH
  GUSTS TO AROUND 30 KTS OVERNIGHT. GUSTS MAY APPROACH STORM
  FORCE SOUTH OF MANITOWOC DURING THE LATE AFTERNOON.

* WAVES HEIGHTS OF 5 TO 8 FEET SUBSIDING TO 3 TO 5 FT ARE EXPECTED
  TONIGHT.

* A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING
  EXPIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

BERSCH
866 
WHUS73 KGRB 170223
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CDT WED MAR 16 2016

...GALE FORCE GUSTS OUT OF THE SOUTHWEST TO WEST THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM LIFTING THROUGH THE NORTHERN GREAT
LAKES WILL CONTINUE TO PRODUCE STRONG SOUTHWEST TO WEST WINDS
THROUGH MIDNIGHT. GALE FORCE GUSTS TO AROUND 35 KNOTS ARE EXPECTED.

LMZ541>543-170600-
/O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
923 PM CDT WED MAR 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* SOUTHWEST TO WEST WIND TO 30 KTS WITH GALE FORCE GUSTS TO AROUND
  35 KTS THIS EVENING BEFORE WEAKENING TO 15 TO 25 KTS WITH GUSTS
  TO AROUND 30 KTS AFTER MIDNIGHT. 

* WAVES HEIGHTS OF 4 TO 7 FEET SUBSIDING TO 3 TO 5 FT ARE
  EXPECTED TONIGHT.

* A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING 
  EXPIRES AT MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

KURIMSKI
190 
WHUS73 KGRB 170600
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
100 AM CDT THU MAR 17 2016

...GUSTY WEST WINDS WILL CONTINUE TODAY...

.GALE FORCE GUSTS HAVE SUBSIDED...BUT WEST WINDS WILL CONTINUE TO
GUST TO 25 TO 30 KTS THROUGH MID-AFTERNOON.

LMZ541>543-171400-
/O.EXP.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/
/O.NEW.KGRB.SC.Y.0022.160317T0600Z-160317T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
100 AM CDT THU MAR 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. THE GALE WARNING HAS EXPIRED.

* WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID-
  AFTERNOON TODAY.

* WAVES HEIGHTS OF 3 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FT THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 25
KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 15, 4:11 AM CDT, 26 minutes earlier.

Area forecast discussion, Mar 15, 4:11 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT TUE MAR 15 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 410 AM CDT TUE MAR 15 2016

LEAD SHORT-WAVE TROF WAS APPROACHING FROM THE SOUTHWEST AND
PRODUCING SCT ELEVATED CONVECTION OVER FAR SW/WC WI EARLY THIS
MORNING. MODELS HAVE CONTINUED THEIR TREND OF SLOWING DOWN THE
ARRIVAL OF PCPN TODAY...WITH THE MAIN SURGE OCCURRING LATE THIS
AFTERNOON AND TONIGHT...SO HAVE MADE SOME DOWNWARD ADJUSTMENTS IN
POPS TODAY.

A STRONGER S/W TROF MOVG FROM COLORADO INTO THE CENTRAL PLAINS IS
EXPECTED TO BECOME NEGATIVELY-TILTED AND CLOSE OFF AS IT PUSHES
INTO SOUTHERN WI LATE TONIGHT. LOW PRESSURE OVER KANSAS IS
EXPECTED TO DEEPEN RAPIDLY AS IT SHIFTS NORTHEAST INTO WI
TONIGHT. STRONG LIFT WILL BE PROVIDED BY THE APPROACHING UPPER
TROF/LOW...UPPER LEVEL DIVG...AND WAA/ISENT LIFT ON THE NOSE OF A
50-60 KT LLJ. THIS WILL CAUSE A SIGNIFICANT BAND OF SHOWERS TO
LIFT NORTH ACROSS THE REGION. WITH 700-500 MB LAPSE RATES AROUND 7
C/KM AND H8 LI'S OF 0 TO -2...EXPECT SOME EMBEDDED TSTMS TO
OCCUR...ESPECIALLY OVER C/EC WI. HEAVY RAINFALL AND SMALL HAIL MAY
ACCOMPANY ANY STORMS.

THE DEEPLY STACKED LOW WILL DRIFT NNE ON WEDNESDAY...CONTINUING
THE THREAT OF SHOWERS THROUGH THE DAY. LOW-LEVEL THICKNESSES AND
TEMPS INDICATE SOME POTENTIAL FOR A RAIN/SNOW MIX OVER OUR FAR NW
COUNTIES LATE IN THE DAY...BUT TEMPS SHOULD BE TOO WARM FOR ACCUMS
UNTIL WEDS EVENING.

EAST WINDS ARE EXPECTED TO CRANK UP AS THE PRESSURE FALLS
ASSOCIATED WITH THE RAPIDLY DEEPENING SFC LOW DEVELOP LATER
THIS EVENING AND OVERNIGHT. GALE FORCE GUSTS ARE POSSIBLE ON
LAKE MICHIGAN. AS THE LOW DRIFTS NORTH ON WEDS...STRONG SW WINDS
WILL DEVELOP OVER PARTS OF C/EC WI AND THE LKSHR...LEADING TO
ANOTHER POSSIBLE PERIOD OF GALE FORCE GUSTS...ESPECIALLY OVER OUR
SOUTHERN MARINE ZONES. HAVE ISSUED A GALE WARNING FROM LATE THIS
EVG UNTIL AROUND MIDNIGHT WEDS NGT.

HAVE ALSO ISSUED A MARINE FOG ADVISORY FOR LAKE MICHIGAN...AS
THE MTW OBS AND SEVERAL WEB CAMS HAVE SHOWN LOW VSBYS OVERNIGHT.
WILL CARRY THE MARINE FOG ADVISORY UNTIL 4 PM TODAY...BUT THIS
MAY NEED TO BE ADJUSTED.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 410 AM CDT TUE MAR 15 2016

MAIN STORY WILL BE THE STRONG SYSTEM MOVING ACROSS THE REGION
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECIPITATION TYPE ISSUES
ARE A CONCERN WEDNESDAY NIGHT INTO THURSDAY EVENING ACROSS THE
FAR NORTH. EXPECTING AN ACCUMULATING SNOW NORTH A WAUSAU TO
WAUSAUKEE LINE WHERE ONE TO THREE INCHES OF SNOW IS EXPECTED.
LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS VILAS COUNTY WITH 3 TO
5 INCHES OF SNOW EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

THE UPPER TROUGH IS EXPECTED TO SWING ACROSS THE REGION THURSDAY
INTO THURSDAY NIGHT, BRINGING A CONTINUED CHANCE OF RAIN OR SNOW
SHOWERS. THE PRECIPITATION SHOULD COME TO AN END LATE THURSDAY
NIGHT AS DRIER AIR FILTERS INTO THE REGION. DRY CONDITIONS ARE
EXPECTED FRIDAY INTO SATURDAY. A WEAK DISTURBANCE WILL BRING A
SLIGHT CHANCE OF RAIN OR SNOW SHOWERS SATURDAY NIGHT. OTHERWISE...
TEMPERATURES WILL BE CLOSE TO NORMAL DURING THE PERIOD, MAYBE A
FEW DEGREES BELOW NORMAL ON SOME DAYS.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1040 PM CDT MON MAR 14 2016

CONDITIONS ONCE AGAIN VARIED GREATLY FROM LIFR AT MTW...TO VFR
ACROSS THE FOX VALLEY. NWP MODELS CONTINUE TO SLOW DOWN THE
ADVANCE OF THE PRECIPITATION AND LOWER CONDITIONS FROM AN
APPROACHING LOW...MAKING THE MOS GUIDANCE CIG/VSBYS PRACTICALLY
USELESS. WITH THIS SET OF TAFS WILL ONCE AGAIN DELAY THE ONSET OF
RAIN AND LOWER CONDITIONS AS THIS SYSTEM HAS CONTINUED TO SLOW
DOWN WITH EACH SUBSEQUENT RUN. CONFIDENCE IS ONCE AGAIN VERY LOW
WITH THIS TAF ISSUANCE GIVEN THE TREND OF HOLDING CONDITIONS AS IS
INSTEAD OF LOWERING AS PREVIOUSLY EXPECTED.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......ECKBERG
AVIATION.......KURIMSKI
Hazardous weather outlook, Mar 14, 2:59 PM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT MON MAR 14 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
259 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

FOG WILL REDEVELOP TONIGHT AS WINDS ARE LIGHT AND THERE IS PLENTY
OF LOW-LEVEL MOISTURE IN PLACE. SOME OF THIS FOG MAY BECOME
LOCALLY DENSE...ESPECIALLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY
NIGHT. SOME OF THE STORMS ARE LIKELY TO PRODUCE SMALL HAIL...BUT
SEVERE WEATHER IS NOT EXPECTED.

A FEW INCHES OF SNOW ACCUMULATION IS POSSIBLE ACROSS NORTH-CENTRAL
WISCONSIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL LEAD
TO HAZARDOUS TRAVEL CONDITIONS AT TIMES. SCATTERED SNOW SHOWERS
COULD ALSO RESULT IN SLIPPERY ROADS IN CENTRAL WISCONSIN AS WELL.

A WIDESPREAD RAINFALL OF AROUND AN INCH IS EXPECTED FROM TUESDAY
INTO WEDNESDAY. THIS WILL CAUSE AREA RIVERS TO RISE. SOME RIVERS
ARE ALREADY NEAR BANKFULL DUE TO SNOWMELT RUNOFF. BE SURE TO
MONITOR LATER FORECASTS AND STATEMENTS FOR UPDATED
INFORMATION...ESPECIALLY IF YOU LIVE IN A FLOOD PRONE AREA NEAR
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-152000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
259 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

FOG IS EXPECTED TO BECOME WIDESPREAD TONIGHT. SOME OF THIS FOG
MAY BECOME LOCALLY DENSE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A FEW GALE FORCE GUSTS FROM THE SOUTHEAST ARE POSSIBLE TUESDAY
NIGHT INTO EARLY WEDNESDAY. ADDITIONAL GALE FORCE GUSTS FROM THE
WEST OR SOUTHWEST ARE POSSIBLE LATE WEDNESDAY INTO WEDNESDAY
NIGHT.

KALLAS/SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:37 AM CDTMarine Dense Fog AdvisoryGRB15 hr
Mar 15, 3:08 PM CDTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida and 1 more48 hr
Mar 15, 3:23 PM CDTWind AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more29 hr

Nearby

Gale Warnings in Wisconsin, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.